Alert archive / Nevada / Red Flag Warnings in 2022

Red Flag Warning 24, NWS Las Vegas, NV

July 1, 2022Mohave County, Arizona; 4 counties in Nevada

NWS Las Vegas, NV issued this red flag warning at Jul 1, 2022, 12:47 AM MST for Mohave County, Arizona; 4 counties in Nevada. It took effect at Jul 2, 2022, 11:00 AM MST. It was in force for 58 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2022, 12:47 AM MST (07:47 UTC)
In effect from
Jul 2, 2022, 11:00 AM MST
Expired
Jul 4, 2022, 9:00 PM MST
In force
58 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 164 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 7.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2022-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2022-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4391 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

020 
WWUS85 KVEF 010747
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1247 AM PDT Fri Jul 1 2022

AZZ101-102-NVZ460>466-020915-
/O.UPG.KVEF.FW.A.0008.220702T1800Z-220705T0400Z/
/O.NEW.KVEF.FW.W.0024.220702T1800Z-220705T0400Z/
1247 AM PDT Fri Jul 1 2022 /1247 AM MST Fri Jul 1 2022/

...RED FLAG WARNING IN EFFECT FROM SATURDAY MORNING THROUGH MONDAY
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND
NORTHWESTERN ARIZONA...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from Saturday morning through Monday
evening. The Fire Weather Watch is no longer in effect. 


* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. 
  InNevada...Fire weather zones 460, 461, 462, 463, 464, 465, 
  and 466. 

* TIMING...Saturday morning through Monday evening.

* WIND...South-southwest sustained winds between 15 and 25 mph 
  with gusts 30 to 40 mph.

* HUMIDITY...Minimum relative humidity of 5 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning and firework usage is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
7 follow-up statements
502 
WWUS85 KVEF 012050
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
150 PM PDT Fri Jul 1 2022

AZZ101-102-NVZ460>466-020915-
/O.CON.KVEF.FW.W.0024.220702T1800Z-220705T0400Z/
150 PM PDT Fri Jul 1 2022 /150 PM MST Fri Jul 1 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
SATURDAY TO 9 PM PDT /9 PM MST/ MONDAY FOR STRONG WINDS AND LOW
HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA...

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. 
  In Nevada...Fire weather zones 460, 461, 462, 463, 464, 465, 
  and 466. 

* TIMING...Saturday morning through Monday evening. Conditions
  will improve each night and worsen each afternoon.

* WIND...South-southwest sustained winds between 15 and 25 mph
  with gusts 30 to 40 mph in the afternoons, weakening each night.

* HUMIDITY...Minimum afternoon relative humidity of 5 to 15 
  percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning and firework usage is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Morgan

weather.gov/lasvegas
731 
WWUS85 KVEF 020904
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
204 AM PDT Sat Jul 2 2022

AZZ101-102-NVZ460>466-022200-
/O.CON.KVEF.FW.W.0024.220702T1800Z-220705T0400Z/
204 AM PDT Sat Jul 2 2022 /204 AM MST Sat Jul 2 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
THIS MORNING TO 9 PM PDT /9 PM MST/ MONDAY FOR STRONG WINDS AND
LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA...

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. 
  In Nevada...Fire weather zones 460, 461, 462, 463, 464, 465, 
  and 466. 

* TIMING...This morning through Monday evening. Conditions will 
  improve each night and worsen each afternoon.

* WIND...South-southwest sustained winds between 15 and 25 mph 
  with gusts 30 to 40 mph in the afternoons, weakening each 
  night.

* HUMIDITY...Minimum afternoon relative humidity of 5 to 15
  percent with modest recovery overnight of 20 to 30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning and firework usage is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
730 
WWUS85 KVEF 021740
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1040 AM PDT Sat Jul 2 2022

AZZ101-102-NVZ460>466-031000-
/O.CON.KVEF.FW.W.0024.220702T1800Z-220705T0400Z/
1040 AM PDT Sat Jul 2 2022 /1040 AM MST Sat Jul 2 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/
MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND
NORTHWESTERN ARIZONA...

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. 
  In Nevada...Fire weather zones 460, 461, 462, 463, 464, 465, 
  and 466. 

* TIMING...Through Monday evening. Conditions will improve each 
  night and worsen each afternoon.

* WIND...South-southwest sustained winds between 15 and 25 mph 
  with gusts 30 to 40 mph in the afternoons, weakening each 
  night.

* HUMIDITY...Minimum afternoon relative humidity of 5 to 15 
  percent with modest recovery overnight of 20 to 30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning and firework usage are not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are occurring. A combination of strong winds...low relative 
humidity...and warm temperatures can contribute to extreme fire 
behavior.

&&

$$

Morgan

weather.gov/lasvegas
311 
WWUS85 KVEF 030927
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
227 AM PDT Sun Jul 3 2022

AZZ101-102-NVZ460>466-032130-
/O.CON.KVEF.FW.W.0024.000000T0000Z-220705T0400Z/
227 AM PDT Sun Jul 3 2022 /227 AM MST Sun Jul 3 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/
MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND
NORTHWESTERN ARIZONA...

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. 
  In Nevada...Fire weather zones 460, 461, 462, 463, 464, 465, 
  and 466. 

* TIMING...Through Monday evening. Conditions will improve each 
  night and worsen each afternoon.

* WIND...South-southwest sustained winds between 15 and 25 mph 
  with gusts 30 to 40 mph in the afternoons, weakening each 
  night.

* HUMIDITY...Minimum afternoon relative humidity of 5 to 15 
  percent with modest recovery overnight of 20 to 30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning and firework usage are not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are occurring. A combination of strong winds...low relative
humidity...and warm temperatures can contribute to extreme fire
behavior.

&&

$$


weather.gov/lasvegas
705 
WWUS85 KVEF 032052
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
152 PM PDT Sun Jul 3 2022

AZZ101-102-NVZ460>466-040930-
/O.CON.KVEF.FW.W.0024.000000T0000Z-220705T0400Z/
152 PM PDT Sun Jul 3 2022 /152 PM MST Sun Jul 3 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/
MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND
NORTHWESTERN ARIZONA...

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. 
  In Nevada...Fire weather zones 460, 461, 462, 463, 464, 465, 
  and 466. 

* TIMING...Through Monday evening. Conditions will improve each 
  night and worsen each afternoon.

* WIND...South-southwest sustained winds between 15 and 25 mph 
  with gusts 30 to 40 mph in the afternoons, weakening each 
  night.

* HUMIDITY...Minimum afternoon relative humidity of 5 to 15 
  percent with modest recovery overnight of 20 to 30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning and firework usage are not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are occurring. A combination of strong winds...low relative
humidity...and warm temperatures can contribute to extreme fire
behavior.

&&

$$

Morgan

weather.gov/lasvegas
009 
WWUS85 KVEF 040847
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
147 AM PDT Mon Jul 4 2022

AZZ101-102-NVZ460>466-050400-
/O.CON.KVEF.FW.W.0024.000000T0000Z-220705T0400Z/
147 AM PDT Mon Jul 4 2022 /147 AM MST Mon Jul 4 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN
NEVADA AND NORTHWESTERN ARIZONA...

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. 
  In Nevada...Fire weather zones 460, 461, 462, 463, 464, 465, 
  and 466. 

* TIMING...Through this evening.

* WIND...South-southwest sustained winds between 15 and 25 mph
  with gusts 30 to 40 mph in the afternoon and early evening.

* HUMIDITY...Minimum afternoon relative humidity of 5 to 15
  percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning and firework usage are not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are occurring. A combination of strong winds...low relative
humidity...and warm temperatures can contribute to extreme fire
behavior.

&&

$$


weather.gov/lasvegas
279 
WWUS85 KVEF 050336
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
836 PM PDT Mon Jul 4 2022

AZZ101-102-NVZ460>466-050445-
/O.EXP.KVEF.FW.W.0024.000000T0000Z-220705T0400Z/
836 PM PDT Mon Jul 4 2022 /836 PM MST Mon Jul 4 2022/

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND
NORTHWESTERN ARIZONA...

Breezy and dry conditions will return for the next several
afternoons but wind speeds will trend weaker than observed today.
The Red Flag Warning will be allowed to expire as scheduled.

$$


weather.gov/lasvegas

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 30, 7:29 PM MST, 5 hours 18 minutes earlier.

Area forecast discussion, Jun 30, 7:29 PM MST, 5 hours 18 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
729 PM PDT Thu Jun 30 2022

.SYNOPSIS...Another day of isolated thunderstorm activity expected
for eastern Mohave County today before dry air moves into the
region. Troughing will bring gusty south-southwest winds this
holiday weekend, resulting in increased fire danger for southern
Nevada and northwestern Arizona. Otherwise, temperatures will drop
below average for the start of the work week, slowly increasing into
next weekend.
&&

.Update...Showers and isolated thunderstorms continue to dissipate
this evening and should end by 9 PM with mostly clear skies expected
overnight. We can expect to see another day of isolated afternoon
and early evening showers and thunderstorms mainly across northern
Mohave County as drier air begins to work in from the west. This
will bring breezy to windy conditions over the weekend along with an
increase in fire weather concerns.
&&

PREV DISCUSSION
137 PM PDT Thu Jun 30 2022

.DISCUSSION...Today through next Thursday.

One more day of isolated convection expected across portions of
Mohave County this afternoon. PWATs upward of an inch continue
across the western Mojave Desert, extending as far north as the
Arizona Strip. Despite numerous days of isolated-to-scattered
convection in the area this week, the low levels of Mohave County
remain dry, as shown by forecast inverted-V HRRR soundings. CAPE
values in northern Mohave are modest, around 250 J/kg, with DCAPE
between 1000 and 1500 J/kg. As such, gusty winds will be the primary
threat from storms that develop, but isolated flash flooding cannot
be ruled out, particularly in the event of training storms. PWATs
will be quick to retreat through the day on Friday as the monsoonal
high shifts eastward.

The primary focus of the forecast period becomes an incoming dry
trough that will enhance fire danger across southern Nevada and
northwestern Arizona through Independence Day weekend. In general,
skies will be clear and temperatures will be a few degrees below
seasonal normals, making for a seemingly pleasant (respectively)
Independence Day weekend. However, due to the incoming trough, ECMWF
EFI shows seasonally abnormal winds picking up across the southern
Great Basin this weekend. These gusty south-southwest winds will
pick up through the day on Saturday, with sustained winds around 20
mph and gusts to 35 mph. Winds will peak on Sunday, with gusts 30-40
mph across southern Nevada and northwestern Arizona. Lincoln County,
Nevada will experience the strongest winds on Sunday, with gusts to
45 mph possible as the closed low associated with this trough pushes
inland. Finally, south-southwest winds return on Monday with similar
speeds as Saturday. As such, a Fire Weather Watch has been hoisted
for southern Nevada and northwestern Arizona from Saturday morning
through Monday evening due to strong winds, afternoon relative
humidities in the lower-teens to single-digits, and increased
firework activity. Outdoor burning and firework usage is not advised
in these areas due to the increased chance of wildfire starts and
spread.

Otherwise, temperatures will bottom out on Monday with 4-6 degrees
below seasonal normals as the trough moves northeastward out of the
region. Heights will rise through the remainder of the week as
ridging builds back into the Desert Southwest, with temperatures
above-average going into next weekend.
&&

.FIRE WEATHER...Increased fire danger expected this weekend due to
an influx of dry air from an incoming trough. Gusty south-southwest
winds across southern Nevada and northwestern Arizona will pick up
Saturday, peak Sunday afternoon, and gradually diminish on Monday.
Strongest winds will focus in the southeastern Great Basin. Coupled
with afternoon relative humidities in the single-digits to upper-
teens, there will be increased chances of wildfire starts and
spreads. Fire Weather Watch in effect Saturday morning through
Monday evening. Outdoor burning and firework activity during this
time is ill-advised.
&&

.AVIATION...For Harry Reid...South southwest winds gusting around 25
knots will settle down to around 10 knots sustained after sunset.
There could be a short period of southeast winds Friday morning
before the gusty south southwest winds return around midday.
Slightly stronger gusts are expected Saturday with the strongest
gusts likely Sunday. No operationally significant clouds or weather
expected.

For the rest of southern Nevada, northwest Arizona and southeast
California...Aside from isolated thunderstorms in eastern Mohave
County this afternoon and early evening, dry weather is expected
areawide through the weekend. Southwesterly breezes are expected
each afternoon and evening, with gusts 20 to 25 knots Friday
afternoon increasing a few knots Saturday afternoon and a few more
knots Sunday afternoon, which is expected to be the strongest wind
day.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

UPDATE...Gorelow
DISCUSSION...Varian
AVIATION...Morgan

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Red Flag Warnings in Nevada, 2022Red Flag Warnings in Arizona, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.